Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 193, NWS Nashville, TN

May 27, 2000Fentress County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 27, 2000, 5:32 PM CDT for Fentress County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2000, 5:32 PM CDT (22:32 UTC)
Expired
May 27, 2000, 6:15 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:05 PM CDTHail 0.75Forbus, TNDime size hail reported.
May 27, 6:15 PM CDTThunderstorm Wind 61 ECountywide, TNLocal law enforcement reported numerous trees and power lines down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
2.2
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 272232
SVRBNA
TNC049-272300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FENTRESS COUNTY IN TENNESSEE
  INCLUDING THE CITY OF JAMESTOWN

* UNTIL 615 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR LIVINGSTON...MOVING NORTHEAST AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
SATURDAY EVENING FOR TENNESSEE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 55 M7PH...LARGE HAIL...AND DEADLY 
LIGHTNING.
$$
14
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:40 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 27, 2:40 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT SAT MAY 27 2000

SHORT AND SWEET. SURFACE BOUNDARY FROM SOUTHWEST OKLAHOMA THROUGH
ARKANSAS AND NORTHWEST MIDDLE TENNESSEE APPEARS TO BE GENERATING
MOVE SEVERE WEATHER WITH A HIGHLY DIFFLUENT AREA ALOFT AND A STRONG
THETA-E GRADIENT CENTERED ON A LINE FROM BOWLING GREEN TO JACKSON TO
SOUTHERN ARKANSAS. SEVERE WX SHOULD TAIL OFF AFTER THE EARLY EVENING
HOURS WITH MORE THUNDERSTORMS DUE WHEN THE COLD FRONT MOVES IN LATE
TONIGHT...BUT THESE WILL PROBABLY NOT BE SEVERE. COOLING AND DRIER
SUN-MON.

BNA EB 066/080 058/083 063 18831
CSV TB 065/072 054/078 060 18852

.BNA...NONE.

18

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:15 PM CDTSevere Thunderstorm WarningOHXWilliamson35 min
May 26, 7:16 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson44 min
May 26, 7:35 PM CDTTornado WarningOHXRobertson, Sumner40 min
May 26, 8:00 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson40 min
May 26, 8:15 PM CDTSevere Thunderstorm WarningOHXRutherford30 min
May 26, 8:29 PM CDTSevere Thunderstorm WarningOHXBedford31 min
May 26, 8:49 PM CDTSevere Thunderstorm WarningOHXMarshall26 min
May 26, 8:55 PM CDTSevere Thunderstorm WarningOHXBedford65 min
May 26, 9:30 PM CDTSevere Thunderstorm WarningOHXWarren30 min
May 26, 9:38 PM CDTSevere Thunderstorm WarningOHXPutnam37 min
May 26, 9:46 PM CDTSevere Thunderstorm WarningOHXVan Buren29 min
May 26, 9:51 PM CDTSevere Thunderstorm WarningOHXCumberland, White39 min
May 27, 2:33 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart42 min
May 27, 2:48 PM CDTTornado WarningOHXHouston, Montgomery, Stewart42 min
May 27, 3:00 PM CDTSevere Thunderstorm WarningOHXDickson45 min
May 27, 3:05 PM CDTTornado WarningOHXMontgomery40 min
May 27, 3:20 PM CDTTornado WarningOHXRobertson40 min
May 27, 3:30 PM CDTTornado WarningOHXCheatham15 min
May 27, 3:38 PM CDTSevere Thunderstorm WarningOHXDavidson37 min
May 27, 3:55 PM CDTSevere Thunderstorm WarningOHXSumner35 min
May 27, 4:04 PM CDTSevere Thunderstorm WarningOHXMacon, Trousdale, Wilson41 min
May 27, 4:27 PM CDTSevere Thunderstorm WarningOHXSmith33 min
May 27, 4:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson43 min
May 27, 5:07 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam43 min
May 27, 5:07 PM CDTSevere Thunderstorm WarningOHXPickett43 min
May 27, 5:10 PM CDTTornado WarningOHXJackson, Overton35 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.